| Catalog Number |
72205109 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
Event or Problem Description
It was reported that during a revision acl surgery, two incisor plus blades failed in the same way.The devices broke at the tip of the inner lumen.The procedure was completed using a different smith and nephew device.There was a delay less than 30 minutes and no further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H2: additional information in b5.H11: corrected information in h6 (health effect - impact code).
Event or Problem Description
It was reported that during a revision acl surgery, two incisor plus blades failed in the same way.The devices stopped moving.When the scrub technician removed the inner lumen, the tip of the inner lumen broke.No broken pieces fell inside the patient.The procedure was completed using a different smith and nephew device.There was a delay less than 30 minutes and no further complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned devices found that they are not in their original packaging.The inner shaft of both devices is broken at the distal end of the flexible portion of the shaft with the distal cutter of the inner shaft stuck in the channel of the outer shaft.There is biological debris on the returned items.A functional evaluation could not be performed due to the device being damaged.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the failure include rough handling or excessive force to the device no containment or corrective actions are recommended at this time.